Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Vitamin k shots

05/14/2007

Question:

What are the side effects of the vitamin k shots? I am developing a red, ithchy rash at the injections site and am wondering if that was a side effect of which I need to seek medical attention for. I have had the shot about six other times in the close past and I have not developed anything like this. It burns also and is a little painful.

Answer:

It certainly sounds like you could be having a reaction to the injection. It may not be from the Vitamin K itself, but other things that may be injected with the vitamin to make it absorb better or be more effective.  That may be why you reacted now, but not in the past, as it could have been a different manufacturer of the vitamin K, with different ingredients.

Although it doesn’t sound urgent, I would let your doctor know so it can get checked out prior to you getting another shot.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University